×

Extreme behavior of bivariate elliptical distributions. (English) Zbl 1117.60014

Summary: This paper exploits a stochastic representation of bivariate elliptical distributions in order to obtain asymptotic results which are determined by the tail behavior of the generator. Under certain specified assumptions, we present the limiting distribution of componentwise maxima, the limiting upper copula, and a bivariate version of the classical peaks over threshold result.

MSC:

60E05 Probability distributions: general theory
60G70 Extreme value theory; extremal stochastic processes
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] Abdous, B.; Fougères, A.-L.; Ghoudi, K., Extreme behaviour for bivariate elliptical distributions, The Canadian journal of statistics, 33, 3, 317-334, (2005) · Zbl 1096.62053
[2] Balkema, A.A.; de Haan, L., The residual life time at great age, Annals of probability, 2, 5, 792-804, (1974) · Zbl 0295.60014
[3] Beirlant, J.; Goegebeur, Y.; Segers, J.; Teugels, J., Statistics of extremes: theory and applications, (2004), Wiley Chichester
[4] Berman, M.S., Sojourns and extremes of stochastic processes, (1992), Wadsworth & Brooks/Cole Belmont, California · Zbl 0809.60046
[5] Bingham, N.H.; Goldie, C.M.; Teugels, J.L., Regular variation, (1987), Cambridge University Press Cambridge · Zbl 0617.26001
[6] Breymann, W.; Dias, A.; Embrechts, P., Dependence structures for multivariate high-frequency data in finance, Quantitative finance, 3, 1, 1-14, (2003) · Zbl 1408.62173
[7] Demarta, S.; McNeil, A.J., The \(t\) copula and related copulas, International statistical review, 73, 1, 111-129, (2005) · Zbl 1104.62060
[8] Embrechts, P.; Klüppelberg, C.; Mikosch, T., Modelling extremal events for insurance and finance, (1997), Springer-Verlag Berlin · Zbl 0873.62116
[9] Fang, K.T.; Kotz, S.; Ng, K.W., ()
[10] Gnedenko, B.V., Sur la distribution limité du terme maximum d’une série aléatoaire, Annals of mathematics, 44, 3, 423-453, (1943) · Zbl 0063.01643
[11] de Haan, L., 1970. On Regular Variation and its Application to the Weak Convergence of Sample Extremes. In: Mathematisch Centrum Tract 32, Amsterdam · Zbl 0226.60039
[12] Hashorva, E., Extremes of asymptotically spherical and elliptical random vectors, Insurance: mathematics and economics, 36, 3, 285-302, (2005) · Zbl 1110.62023
[13] Hodgson, D.J.; Linton, O.; Vorkink, K., Testing the capital asset pricing model efficiently under elliptical symmetry: A parametric approach, Journal of applied econometrics, 17, 6, 617-639, (2002)
[14] Hult, H.; Lindskog, F., Multivariate extremes, aggregation and dependence in elliptical distributions, Advances in applied probability, 34, 3, 587-608, (2002) · Zbl 1023.60021
[15] Johnson, M.E., Multivariate statistical simulation, (1987), Wiley New York · Zbl 0604.62056
[16] Juri, A.; Wüthrich, M.V., Tail dependence from a distributional point of view, Extremes, 6, 3, 213-246, (2003) · Zbl 1049.62055
[17] Li, R.Z.; Fang, K.T.; Zhu, L.X., Some Q-Q probability plots to test spherical and elliptical symmetry, Journal of computational and graphical statistics, 6, 4, 435-450, (1997)
[18] Manzotti, A.; Pérez, F.J.; Quiroz, A.J., A statistic for testing the null hypothesis of elliptical symmetry, Journal of multivariate analysis, 81, 2, 274-285, (2002) · Zbl 1011.62046
[19] Marshall, A.W.; Olkin, I., Domains of attraction of multivariate extreme value distributions, Annals of probability, 11, 1, 168-177, (1983) · Zbl 0508.60022
[20] Nelsen, R.B., An introduction to copulas, (1999), Springer-Verlag New York · Zbl 0909.62052
[21] Pickands, J., Statistical inference using extreme order statistics, Annals of statistics, 3, 1, 119-131, (1975) · Zbl 0312.62038
[22] Pickands, J., 1981. Multivariate Extreme Value Distributions. In: Bulletin of the International Statistical Institute, Proceedings of the 43rd Session, Buenos Aires, vol. 49, pp. 859-878 · Zbl 0518.62045
[23] Resnick, S.I., Extreme values, regular variation and point processes, (1987), Springer-Verlag New York · Zbl 0633.60001
[24] Schmidt, R., Tail dependence for elliptical contoured distributions, Mathematical methods of operations research, 55, 2, 301-327, (2002) · Zbl 1015.62052
[25] Sibuya, M., Bivariate extreme statistics, Annals of the institute of statistical mathematics, 11, 195-210, (1960) · Zbl 0095.33703
[26] Sklar, A., Fonctions de répartion à n dimensions et leurs marges, Publications de l’institut de statistique de l’université de Paris, 8, 229-231, (1959)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.